Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 240, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 9, 2002, 8:47 PM CDT for Knox County, Pierce County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2002, 8:47 PM CDT (01:47 UTC)
- Expired
- Aug 9, 2002, 9:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Knox County, NE, Pierce County, NE
The radar
The Sioux Falls radar (KFSD), 151 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:45 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 2:45 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT FRI AUG 9 2002 MAIN FORECAST CHALLENGES...CHC PRECIP TNGT INTO SAT AM...CHC PRECIP MON AND LATE IN THE EXTENDED ON FRI...TEMPS DURING THE PD. SYNOPSIS...WEAK SFC BOUNDRY EXTENDS ACROSS THE AREA AT 18Z FROM ERN SD ACROSS N CNTRL NE TO AREA OF LOW PRESSURE ARND LBF. NO ACTIVITY ALONG THIS BOUNDRY AT THIS TIME WITH CONVECTION LOCATED OVER CENTRAL SD AND SWRN KS. EXTENSIVE AREA OF CLOUD FROM LAST NIGHTS CONVECTION HAS LINGERED ACROSS MUCH OF THE CWA HELPING TO HOLD TEMPS DOWN. UPPER LOW WAS OVER NERN CORNER OF MT WITH TROF EXTENDING SW ACROSS WY. ALTHOUGH MODELS SIMILAR IN HANDLING OF THE UPPER SYSTEM IN TAKING IT ACROSS THE NORTHERN PLAINS REGION INTO THE WRN GTLKS THRU SATURDAY...DIFFERENCES SHOW UP IN SURFACE FEATURES WITH NONE OF THE MODELS VERY GENEROUS WITH PRECIP FOR THE AREA TONIGHT. NONETHELESS WILL CONTINUE TO CARRY SOME POPS FOR TONIGHT IN ASSOCIATION WITH SFC FRONT AND MID LEVEL TROF MOVING THROUGH. MOST LIKELY SCENARIO IS FOR CONVECTION TO DEVELOP WEST OF THE CWA TONIGHT THEN MOVE EAST WITH MID LEVEL TROF. NOT MUCH IN THE WAY OF COOLING WITH THIS SYSTEM FOR SATURDAY WITH SEASONAL TEMPS EXPECTED. WARMING RETURNS ON SUNDAY IN ADVANCE OF NEXT SYSTEM WHICH MODELS CONTINUE TO BRING ACROSS IN THE SUNDAY NIGHT AND MONDAY PERIOD. IN THE EXTENDED PERIOD WILL KEEP FRIDAY DRY FOR NOW SINCE EXTENDED MODELS HAVE THERE DIFFERENCES IN STRENGTH OF MEAN TROF OVER THE CENTRAL U.S. AND TIMING OF SURFACE FRONT...REMAINDER UNCHANGED. .OMA...NONE FOBERT
In the hours before
Special weather statement, Aug 9, 5:00 PM CDT, 3 hours 47 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT FRI AUG 9 2002 THERE IS A SLIGHT CHANCE THAT STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN PARTS OF NORTHEAST NEBRASKA. A WEAK COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...AHEAD OF AN UPPER AIR DISTURBANCE MOVING ACROSS THE NORTHERN PLAINS. SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG THE FRONT AS IT MOVES THROUGH THE AREA. ALTHOUGH THE ATMOSPHERE IS ONLY SLIGHTLY UNSTABLE AHEAD OF THE FRONT...VERTICAL WIND SHEAR PROFILES WILL INCREASE WITH THE APPROACH OF THE UPPER AIR DISTURBANCE. ISOLATED OCCURRENCES OF LARGE HAIL AND DAMAGING STRAIGHT LINES ARE POSSIBLE...MAINLY OVER NORTHEAST NEBRASKA...WITH THE PASSAGE OF THE FRONT. LOCATIONS MAINLY WEST OF A COLUMBUS TO HARTINGTON WILL HAVE THE HIGHEST PROBABILITY OF EXPERIENCING ANY SEVERE WEATHER. BUILDING HIGH PRESSURE WILL RESULT IN A MORE STABLE AIRMASS OVER EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH MUCH OF THE WEEKEND...WITH NO SEVERE WEATHER EXPECTED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). MEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 42 min |
| Aug 9, 9:32 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 28 min |
| Aug 9, 9:53 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 22 min |
| Aug 9, 10:39 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.